# SDR USAASB00098

- Difficulty date: April 3, 2000
- Submitted: June 7, 2000
- Operation: Air carrier
- Aircraft: N373US
- Make and model: Boeing 737-3B7
- Aircraft serial: 22952
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Light
- Condition: Shorted
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

IAH - FLT 2231 - ON CLIMB-OUT FROM IAH, AT APPROXIMATELY 9,000 FEET, CAPTAIN REPORTED THERE WAS A LOUD POP AND SPARKS THAT DROPPED DOWN ON THE FIRST OFFICER FROM THE OVERHEAD PANEL.  AT 18,000 FEET, ALL APPEARED TO BE OPERATING NORMAL.  NO SMOKE OR SMELL OF ANY TYPE WAS NOTED.  CAPTAIN DECIDED TO RETURN TO FIELD AT IAH AS PRECAUTIONARY MEASURE.  FLIGHT LANDED WITHOUT FURTHER INCIDENT.  NO EMERGENCY WAS DECLARED.  MAINTENANCE FOUND A SHORT ON THE CIRCUT BREAKER PANEL LIGHT OVERHEAD THE FIRST OFFICER.  TIGHTENED GROUND.  LIGHT OPERATIONAL CHECK GOOD.  (M)
